Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2014, 5:34 PM CDT for Garvin County, Grady County, Stephens County, Oklahoma. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2014, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 13, 2014, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Garvin County, OK, Grady County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:35 PM CDT | HAIL 1.75 | 15 Se Rush Springs, OK | 11 EAST OF HWY 81 |
| Apr 13, 5:58 PM CDT | TORNADO | 8 Nne Velma, OK | VERY BRIEF...REPORTED VIA KWTV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:56 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS54 KOUN 132234
SVROUN
OKC049-051-137-132315-
/O.NEW.KOUN.SV.W.0009.140413T2234Z-140413T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
NORTHERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
SOUTHEASTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 615 PM CDT
* AT 533 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF BRAY TO 4 MILES NORTHEAST OF
DUNCAN...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DUNCAN...PAULS VALLEY...BRAY...ELMORE CITY...FOSTER...ANTIOCH...COX
CITY...WHITEBEAD AND PERNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
OKLAHOMA AND NORTHERN TEXAS.
LAT...LON 3450 9806 3479 9767 3482 9702 3451 9748
3451 9756 3448 9757
TIME...MOT...LOC 2233Z 266DEG 26KT 3471 9769 3455 9792
HAIL...1.50IN
WIND...60MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:18 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 13, 1:18 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
118 PM CDT SUN APR 13 2014
.DISCUSSION...
THUNDERSTORMS ARE EXPECTED ON THE FRONT/DRYLINE THIS AFTERNOON AS
BOUNDARIES ARE MOVING QUICKLY. SEE THE HAZARDOUS WEATHER PRODUCT
FOR DETAILS. VERY GUSTY WINDS WILL PRECEDE AND FOLLOW THE FRONT. A
WIND ADVISORY COVERS BOTH SIDES OF THE FRONT UNTIL MID-DAY MONDAY.
THE AIRMASS IS QUITE COLD FOR MID-APRIL AND TEMPERATURES WILL
FALL QUICKLY WHEN THE FRONT PASSES. UNTIL THEN RED FLAG CONDITIONS
ARE BEING MET IN SOUTHWEST OKLAHOMA AHEAD OF THE FRONT. A FREEZE
WARNING IS EFFECTIVE EARLY MONDAY IN NORTHWEST OK AND A HARD
FREEZE AND FREEZE WARNINGS FOR DIFFERENT PARTS OF THE AREA EARLY
TUESDAY. AFTER A VERY COOL MONDAY, MILD WEATHER WILL RETURN FOR
MOST OF THE WEEK. THERE IS A CHANCE FOR RAIN THURSDAY BECAUSE OF A
FAST-MOVING UPPER WAVE ACROSS THE NORTHERN PLAINS AND THEN AGAIN
IN THE WEEKEND WHEN A SLOWER UPPER LOW APPROACHES FROM THE
SOUTHWEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 38 47 26 61 / 40 30 0 0
HOBART OK 36 49 23 63 / 10 20 0 0
WICHITA FALLS TX 41 52 26 63 / 20 10 0 0
GAGE OK 32 46 23 66 / 50 30 0 0
PONCA CITY OK 35 46 25 61 / 30 40 0 0
DURANT OK 45 50 30 60 / 60 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HARD FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR OKZ004>025-
027-033>038-044.
WIND ADVISORY UNTIL NOON CDT MONDAY FOR OKZ004>031-033>041-
044>046-050.
FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR OKZ004-005-009-
010-014.
FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR OKZ026-028>032-
039>043-045>048-050>052.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ021>023-
033>038-044.
TX...HARD FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR TXZ083>089.
WIND ADVISORY UNTIL NOON CDT MONDAY FOR TXZ083>090.
FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR TXZ090.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>089.
&&
06/09Hazardous weather outlook, Apr 13, 11:45 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT SUN APR 13 2014 OKZ004>048-050>052-TXZ083>090-141015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA THROUGH EARLY AFTERNOON. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. BY 3 PM...A STRONG COLD FRONT AND UPPER LEVEL STORM SYSTEM WILL RESULT IN INCREASING THUNDERSTORM CHANCES. STRONG TO SEVERE STORMS WITH DAMAGING WINDS OVER 70 MPH AND LARGE HAIL UP TO 2 INCHES IN DIAMETER WILL BE POSSIBLE ALONG AND EAST OF INTERSTATE 35. THE RISK OF TORNADOES IS LOW. .SEVERE OUTLOOK... THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING EAST OF A LINE FROM ENID TO CHICKASHA TO DUNCAN. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHERN...CENTRAL...AND SOUTHERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS FROM 3 TO 10 PM. .FIRE WEATHER... VERY DRY...HOT...AND WINDY CONDITIONS WILL INCREASE THE RISK OF WILDFIRES IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS FOR AWHILE THIS AFTERNOON. A COLD FRONT WILL BRING STRONG GUSTY WINDS BY LATE AFTERNOON ALONG WITH HIGHER HUMIDITY. .STRONG WINDS... STRONG GUSTY SOUTH WINDS WILL BE REPLACED BY STRONG NORTH WINDS THIS AFTERNOON AND TONIGHT. WIND GUSTS OVER 40 MPH ARE LIKELY AHEAD AND BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .FREEZING TEMPERATURES... FREEZING TEMPERATURES ARE EXPECTED EARLY MONDAY MORNING ACROSS NORTHWESTERN OKLAHOMA...AND THEN AGAIN ACROSS MUCH OF OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS BY TUESDAY MORNING. PROTECT TENDER VEGETATION. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Apr 13, 4:26 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL MIDWEST CITY 35.46N 97.39W
04/13/2014 E1.00 INCH OKLAHOMA OK PUBLIC
NICKEL TO QUARTER HAIL.
&&
DWLocal storm report, Apr 13, 4:33 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
433 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL NORMAN 35.22N 97.44W
04/13/2014 E1.00 INCH CLEVELAND OK PUBLIC
CENTRAL NORMAN
0425 PM HAIL 6 SW NORMAN 35.16N 97.52W
04/13/2014 E1.25 INCH MCCLAIN OK PUBLIC
HWY 9 AND PENN
&&
DWSpecial weather statement, Apr 13, 4:34 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT SUN APR 13 2014
OKZ027>029-040-132200-
MCCLAIN OK-GRADY OK-GARVIN OK-CLEVELAND OK-
434 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCLAIN...SOUTHERN
GRADY...NORTHWESTERN GARVIN AND SOUTHEASTERN CLEVELAND COUNTIES UNTIL
500 PM CDT...
AT 431 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR COLE TO 4 MILES WEST OF RUSH SPRINGS...MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3503 9717 3468 9768 3474 9809 3482 9809
3510 9765
TIME...MOT...LOC 2131Z 271DEG 38KT 3508 9761 3479 9803
WRLocal storm report, Apr 13, 4:55 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 NNE STANLEY DRAPER LA 35.39N 97.32W
04/13/2014 E1.25 INCH OKLAHOMA OK PUBLIC
&&
DWSpecial weather statement, Apr 13, 4:59 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
459 PM CDT SUN APR 13 2014
OKZ027>029-039-040-132230-
MCCLAIN OK-GRADY OK-GARVIN OK-CLEVELAND OK-STEPHENS OK-
459 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCLAIN...
SOUTHEASTERN GRADY...NORTHWESTERN GARVIN...SOUTHEASTERN CLEVELAND AND
NORTHERN STEPHENS COUNTIES UNTIL 530 PM CDT...
AT 458 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR NOBLE TO 9 MILES WEST OF DUNCAN...MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3443 9813 3458 9814 3512 9743 3507 9738
3510 9714 3496 9715 3453 9760
TIME...MOT...LOC 2158Z 257DEG 38KT 3512 9740 3455 9811
WRSpecial weather statement, Apr 13, 5:01 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 501 PM CDT SUN APR 13 2014 OKZ026-132215- LINCOLN OK- 501 PM CDT SUN APR 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 515 PM CDT... AT 459 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF DEPEW TO NEAR MEEKER...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3547 9700 3558 9699 3577 9662 3547 9663 TIME...MOT...LOC 2159Z 263DEG 27KT 3574 9652 3547 9692 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:30 AM CDT | Red Flag Warning | OUN | Beckham, Caddo, Canadian, Comanche, Cotton, Grady and 7 more | 16 hr |
| Apr 13, 4:48 AM CDT | Freeze Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 28 hr |
| Apr 13, 11:46 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 35 more | 24 hr |
| Apr 13, 12:42 PM CDT | Freeze Warning | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 12 more | 44 hr |
| Apr 13, 12:42 PM CDT | Hard Freeze Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 24 more | 44 hr |
| Apr 13, 1:50 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Apr 13, 2:13 PM CDT | Special Weather Statement | OUN | Kay, Noble | 32 min |
| Apr 13, 2:43 PM CDT | Special Weather Statement | OUN | Kay, Logan, Noble, Payne | 32 min |
| Apr 13, 2:49 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 41 min |
| Apr 13, 3:14 PM CDT | Special Weather Statement | OUN | Logan, Payne | 16 min |
| Apr 13, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 51 min |
| Apr 13, 3:33 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| Apr 13, 3:42 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 33 min |
| Apr 13, 4:11 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 49 min |
| Apr 13, 4:14 PM CDT | Special Weather Statement | OUN | Payne | 16 min |
| Apr 13, 4:34 PM CDT | Special Weather Statement | OUN | McClain | 26 min |
| Apr 13, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie, Seminole | 49 min |
| Apr 13, 4:59 PM CDT | Special Weather Statement | OUN | McClain | 31 min |
| Apr 13, 5:01 PM CDT | Special Weather Statement | OUN | Lincoln | 14 min |
| Apr 13, 5:45 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| Apr 13, 6:03 PM CDT | Tornado Warning | OUN | Carter, Garvin, Stephens | 27 min |
| Apr 13, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 45 min |
| Apr 13, 6:33 PM CDT | Special Weather Statement | OUN | Murray | 27 min |
| Apr 13, 6:47 PM CDT | Special Weather Statement | OUN | Jefferson | 28 min |
| Apr 13, 6:52 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 38 min |
| Apr 13, 6:59 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Love | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.